Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Had unprotected sex during periods followed by bleeding, took ipill. Have delayed periods. HPT negative. Pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
Question
hi me n my bf had unprotected sex on 7 july which was first or second day of my periods . he came inside me . n just aftr intercourse my bleeding out to the floor after that i washed myself. after 10-11 hours i took iplii . now my nxt expected period date is 6-7 aug today is 13 aug and still my period not start . i took home pregnancy test it was showing negative result. im i safe ? is thr any chances of gettng pregnant . what should i do to avoid if it is so ?
Posted Mon, 2 Sep 2013 in Women's Health
 
 
Answered by Dr. Arif N Khan 49 minutes later
Brief Answer:
Pregnancy chance is less than 1%.

Detailed Answer:
Hi XXXXXXX
Thank you for choosing XXXXXXX As you have taken emergency contraceptive pill(i-pill) within the prescribed time, the chances of pregnancy is less than 1%. After considering your last menstrual date, in my opinion you can wait for another week, because in current scenario pregnancy cannot be ruled out completely, there can be chances of delayed conception.
During this 1 week waiting period you might get your periods, if you dont get your periods even after 1 week, kindly repeat the urine pregnancy test. If the test is negative you can take progesterone tablets for withdrawal bleeding. If the test comes positive, you need to undergo a scan and take MTP pills after consulting your OBGY specialist.
Kindly do not take stress and don't be too anxious, because these things can delay your periods.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.
Thank you,
Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW

Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex during periods followed by bleeding, took ipill. Have delayed periods. HPT negative. Pregnant? 4 minutes later
so this delay in my period is due to ipill ?? second concern is that wat are the other reason for getting delay in the periods excpt pregnancy ? delay for one week is normal ??
 
 
Answered by Dr. Arif N Khan 24 minutes later
Brief Answer:
no i pill donot cause delayed periods

Detailed Answer:
No I-pill do not cause delayed periods. Your delayed period can be due to:
1) As I already mentioned Stress of becoming pregnant can cause delay in periods. Hence I had advised you not to take stress.
2) There is remote chances of pregnancy. Which cannot be completely ruled out presently. Hence you can safely wait for 1 more week and repeat the pregnancy test. Most of my patients get their period during this waiting period.
Other causes for delayed periods are thyroid abnormalities, hormonal imbalance i.e PCOS(poly cystic disease), high prolactin levels..etc, which I am not considering in your case, because I presume it to be your first episode.
Delay for 1 week can be normal (i.e less than 35 days), hence I am advising you to wait for another week. Usually periods can happen during this time or else kindly follow my advise which I have given in your previous question.
If you do not have any further clarification you can close the discussion. Kindly rate & review my answer. Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex during periods followed by bleeding, took ipill. Have delayed periods. HPT negative. Pregnant? 13 hours later
thanks doctor
is progesterone tablets is safe and can i take it before repeating the urine pregnancy test ? or i shud really wait for one week and then after repeating the test i should take it ?
 
 
Answered by Dr. Arif N Khan 6 hours later
Brief Answer:
Please rule out pregnancy before taking any drugs

Detailed Answer:
Hi XXXXXXX
Progesterone tablets are given for withdrawal bleeding only after ruling out pregnancy. Yes you have to wait for one more week to confirm if you are pregnant or not. And confirm the prescription and dosage only after consulting your doctor. Kindly do not take any self medication.
If you do not have any further clarification you can close the discussion. Kindly rate & review my answer. Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor